Methylprednisolone/prednisolone

Methylprednisolone/prednisolone Reactions 1680, p227 - 2 Dec 2017 Hallucinations and delusions: case report In a retrospective study of 15 patients, a teenage girl was described [age at the time of reaction onset not clearly stated], who developed hallucinations and delusions following treatment with prednisolone and methylprednisolone [routes, time to reactions onset and outcomes not stated]. In 2004, at the age of 15 years, the girl was diagnosed with an familial myasthenia gravis. Later, she was started on oral prednisolone with an initial dose of 10 mg/day. Subsequently, the dose of prednisolone was slowly increased to 40 mg/day as the maximum maintenance dose. However, symptoms of myasthenia gravis persisted. In February 2005, she experienced respiratory difficulties consistent with dysphagia and paralysis of the respiratory muscles, which required ventilation. Later, she was started on a high dose methylprednisolone 1 g/day for 5 days. She also received gammaglobulin. Eventually, symptoms of myasthenia gravis improved. However, she developed significant psychiatric symptoms including hallucinations and delusions, which were considered as side effects of the corticosteroid therapy. Therefore, the girl’s methylprednisolone dose was gradually reduced and later stopped. She was treated with psychotolytic drugs. Author comment: "All patients responded well to immunosuppressants and psychiatric symptoms were observed in one patient who received a high dose of corticosteroids." "Meanwhile, significant psychiatric symptoms were noted, including hallucinations and delusions. Due to its side effects, steroid was gradually decreased and stopped." Feng H-Y, et al. A retrospective review of 15 patients with familial myasthenia gravis over a period of 25 years. Neurological Sciences 33: 771-777, No. 4, Aug 2012. Available from: URL: http://doi.org/10.1007/s10072-011-0818-7 - China 803285026 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Methylprednisolone/prednisolone

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/methylprednisolone-prednisolone-EfhON2A47l
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39158-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p227 - 2 Dec 2017 Hallucinations and delusions: case report In a retrospective study of 15 patients, a teenage girl was described [age at the time of reaction onset not clearly stated], who developed hallucinations and delusions following treatment with prednisolone and methylprednisolone [routes, time to reactions onset and outcomes not stated]. In 2004, at the age of 15 years, the girl was diagnosed with an familial myasthenia gravis. Later, she was started on oral prednisolone with an initial dose of 10 mg/day. Subsequently, the dose of prednisolone was slowly increased to 40 mg/day as the maximum maintenance dose. However, symptoms of myasthenia gravis persisted. In February 2005, she experienced respiratory difficulties consistent with dysphagia and paralysis of the respiratory muscles, which required ventilation. Later, she was started on a high dose methylprednisolone 1 g/day for 5 days. She also received gammaglobulin. Eventually, symptoms of myasthenia gravis improved. However, she developed significant psychiatric symptoms including hallucinations and delusions, which were considered as side effects of the corticosteroid therapy. Therefore, the girl’s methylprednisolone dose was gradually reduced and later stopped. She was treated with psychotolytic drugs. Author comment: "All patients responded well to immunosuppressants and psychiatric symptoms were observed in one patient who received a high dose of corticosteroids." "Meanwhile, significant psychiatric symptoms were noted, including hallucinations and delusions. Due to its side effects, steroid was gradually decreased and stopped." Feng H-Y, et al. A retrospective review of 15 patients with familial myasthenia gravis over a period of 25 years. Neurological Sciences 33: 771-777, No. 4, Aug 2012. Available from: URL: http://doi.org/10.1007/s10072-011-0818-7 - China 803285026 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off